The Annals of Statistics

An Alternative Proof of the Admissibility of the Horvitz-Thompson Estimator

M. K. Ramakrishnan

Full-text: Open access

Abstract

Godambe and Joshi (1965) have shown that for any design the Horvitz-Thompson estimator is admissible in the class of all unbiased estimators of a finite population total. In this note we give a simple alternative proof of this result using induction on the size of the population.

Article information

Source
Ann. Statist., Volume 1, Number 3 (1973), 577-579.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176342427

Digital Object Identifier
doi:10.1214/aos/1176342427

Mathematical Reviews number (MathSciNet)
MR408061

Zentralblatt MATH identifier
0275.62008

JSTOR
links.jstor.org

Citation

Ramakrishnan, M. K. An Alternative Proof of the Admissibility of the Horvitz-Thompson Estimator. Ann. Statist. 1 (1973), no. 3, 577--579. doi:10.1214/aos/1176342427. https://projecteuclid.org/euclid.aos/1176342427


Export citation